Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 317, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 3:16 PM CDT for Jackson County, Tillman County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 13, 2021, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -247 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS54 KOUN 132016
SVROUN
OKC065-141-132115-
/O.NEW.KOUN.SV.W.0317.210613T2016Z-210613T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
316 PM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in southwestern Oklahoma...
Northwestern Tillman County in southwestern Oklahoma...
* Until 415 PM CDT.
* At 316 PM CDT, a severe thunderstorm was located near Altus, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altus, Tipton, Elmer, Friendship, Altus Air Force Base, Humphreys
and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3472 9925 3453 9904 3442 9933 3449 9939
3463 9944
TIME...MOT...LOC 2016Z 327DEG 14KT 3464 9935
HAIL...0.88IN
WIND...60MPH
$$
031 follow-up statement
243 WWUS54 KOUN 132045 SVSOUN Severe Weather Statement National Weather Service Norman OK 345 PM CDT Sun Jun 13 2021 OKC065-141-132115- /O.CON.KOUN.SV.W.0317.000000T0000Z-210613T2115Z/ Jackson OK-Tillman OK- 345 PM CDT Sun Jun 13 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHEASTERN JACKSON AND NORTHWESTERN TILLMAN COUNTIES... At 345 PM CDT, a severe thunderstorm was located near Altus Air Force Base, moving southeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Altus, Tipton, Friendship, Altus Air Force Base, Humphreys and Hess. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3472 9925 3453 9904 3443 9931 3466 9938 TIME...MOT...LOC 2045Z 303DEG 12KT 3464 9927 HAIL...0.88IN WIND...60MPH $$ MAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 13, 1:48 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021
Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.
Bunker
&&
.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021
A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.
Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.
Bunker
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021
A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.
With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021
A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.
&&
.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 92 68 93 / 20 0 0 0
Hobart OK 70 95 69 96 / 20 0 0 0
Wichita Falls TX 71 94 70 95 / 30 0 0 0
Gage OK 67 94 69 95 / 0 0 10 0
Ponca City OK 64 93 67 94 / 0 0 0 0
Durant OK 71 93 70 94 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...03Hazardous weather outlook, Jun 13, 11:35 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1135 AM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1135 AM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat: Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 12:45 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1245 PM CDT Sun Jun 13 2021 OKZ034-131815- Greer OK- 1245 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM CDT... AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Locations impacted include... Mangum and Granite. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950 TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951 JP
Special weather statement, Jun 13, 1:18 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 PM CDT Sun Jun 13 2021
OKZ034-131845-
Greer OK-
118 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 145 PM
CDT...
AT 112 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mangum, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Mangum, Hester and southern Altus-Lugert Lake.
LAT...LON 3492 9966 3500 9964 3502 9958 3492 9930
3476 9946
TIME...MOT...LOC 1812Z 311DEG 25KT 3494 9955
JPLocal storm report, Jun 13, 2:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MANGUM 34.87N 99.50W
06/13/2021 GREER OK PUBLIC
LARGE TREES DOWNED. EST. 60 TO 65 MPH.
&&
RBLocal storm report, Jun 13, 2:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM FLOOD 1 N MANGUM 34.89N 99.50W
06/13/2021 GREER OK PUBLIC
RIVER/CREEK OVERFLOWING.
&&
RCBLocal storm report, Jun 13, 2:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD 2 W MANGUM 34.88N 99.54W
06/13/2021 GREER OK EMERGENCY MNGR
REPORT OF HIGHWAY 9 JUST WEST OF MANGUM,
COMPLETED FLOODED.
&&
RCBLocal storm report, Jun 13, 2:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG MANGUM 34.88N 99.50W
06/13/2021 GREER OK EMERGENCY MNGR
TELEPHONE LINES ARE INOPERABLE FROM STORMS
EARLIER IN THE DAY.
&&
RCBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:59 AM CDT | Special Weather Statement | OUN | Roger Mills | 46 min |
| Jun 13, 3:42 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more | 48 min |
| Jun 13, 5:33 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 27 min |
| Jun 13, 7:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 13, 10:33 AM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 45 min |
| Jun 13, 11:33 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 42 min |
| Jun 13, 12:04 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Jun 13, 12:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jun 13, 12:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jun 13, 12:42 PM CDT | Flash Flood Warning | OUN | Greer | 4 hr |
| Jun 13, 12:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 13, 1:11 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more | 9 hr |
| Jun 13, 1:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 13, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 48 min |
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 65 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jun 13, 4:07 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | OUN | McClain | 36 min |
| Jun 13, 4:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 13, 4:44 PM CDT | Areal Flood Warning | OUN | Greer | 2 hr |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jun 13, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Jun 13, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jun 13, 5:34 PM CDT | River Flood Warning | OUN | Greer, Jackson | 2 hr |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 33 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 13, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| Jun 13, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 53 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 36 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Jun 13, 6:25 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jun 13, 6:38 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Stephens | 3 hr |
| Jun 13, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 51 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 44 min |
| Jun 13, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jun 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.